MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reax0261 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
While preparing for the picc procedure , it was found that the guidewire was cut and could not be used for the procedure.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the damage appears to be use related.It was reported that the guidewire was cut and could not be used for the procedure.One 0.018¿ x 135cm guidewire was returned for investigation.The guidewire was received in its hoop.There was a break in the blue tip straightener at the transition between the tapered tip and the stem that is inserted in the hoop.A clear brittle material, which appeared to be adhesive, was found around the break in the tip straightener and the hoop.Dislocations were observed in the coil wire 1.2cm from the distal tip of the guidewire.What could be residual adhesive was observed on the coil wire.A tactual investigation confirmed that the guidewire was intact.The weld tip was not broken.Both the tip straightener and guidewire may have been damaged at the same time and it appears that the guidewire and hoop were damaged during use.A lot history review (lhr) of reax0261 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
While preparing for the picc procedure, it was found that the guidewire was cut and could not be used for the procedure.

Brand Name
POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6847268
Report Number3006260740-2017-01552
Device Sequence Number68346
Product Code LJS
UDI-Device Identifier00801741027673
UDI-Public(01)00801741027673
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model NumberN/A
Device Catalogue Number3175135
Device Lot NumberREAX0261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1